Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Weaning Off Oxycontin - need advise

robinflrrobinfl Merritt Island FLPosts: 42
I've been on pain pills for herniated disk since October. I had an artificial disk put in C7/T1 on December 19. I have always taken what the doctor ordered or less.

By the time of surgery I was taking 80 to 100 mg a day (20mg Oxycontin and 10mg Oxycodone 4-6 times a day)
After surgery they prescribed 10mg Oxycodone every 4 hours times a day (60 mg a day)
I still had 20 mg time released Oxycontin which worked better for me so I weaned to from 80mg to 40mg a day using the time release over a three week period.

When I went back to pain doctor I asked for 10mg Oxycontin assuming it would be easy to go from 20 to 10.
(I underestimated, plus the pharmacy didn't have 10 mg so I had to wait 5 days to get the 10 mg and I had some pain from overdoing it and only had 20mg (not allowed to cut) so I went back up to 40 (grrrr) for a few days.

The doctor never told me how long to take them (I think since I was so ahead of schedule he though I knew how)

CURRENTLY TAKING: 10 Oxycontin (time release) in the morning and evening and 10 mg Oxycodone for breakthrough. (about 40 a day)

What is the next best step? wean down to one 10 mg Oxycontin a day? Should I wait a few days to do that?
or cut the Oxycodone in half? I wish I had an idea.

Going from 20 to 10 has been rough. I wake up freezing and have to put on several quilts and two layers of clothes then start sweating. When its bad I take a 10 Oxycodone for relief .

Any advise appreciated. All I can find online is ads selling withdrawal meds and people abusing the drug wanting to get better highs.


advertisement

Comments

  • SavageSavage United StatesPosts: 7,385
    Hello....
    I believe your doctor is the best person to help you taper your meds.
    He knows you best, knows any other meds you are taking, and knows your overall well being.

    Doctor also needs to know how much medication you are taking.
    Compliance is not only taking the meds prescribed for you, but taking the dosage at the times that are prescribed for you.

    Curious as to why you would ask about cutting med in half when you previously stated that is not allowed.
    To cut a med in half when not prescribed that way can lead to adverse results.

    Please see your prescribing physician. If it is your surgeon who no longer wants to consult on such as med management, surgeons often refer post op patients to pain management doctors for their oversight and specialty in these situations.

    Please....do not become involved with any online services for tapering off meds.
    You don't need that. You are under doctor's care which is the absolute best!
    Sue
    Honorary Spine-Health Moderator
    -------------------------------------------------------------------------------------------------------------------------
    Please read my medical history at: Medical History

  • I am a patient, not a physician, but I have had C5-C6 discectomy/fusion(2003).For a long time, I did fine with minimal meds, but at age 54 and 13 years post-op, I am experiencing cervical spine arthritis and some daily severe pain. My MD has me on Hydrocodone 10/350 q 4hr PRN (100/no) Soma Q HS(30/no) Neurontin 300 tid (90/mo) and Flexaril 4mg 1/2 or 1 tid PRN for spam/cramps (60/mo). 
    The neurontin is for radiating nerve pain. The Soma I usually only take at bedtime and the flexaril for muscle spasms. I DO NOT take any of the meds on a timed schedule. I only take meds when experiencing high levels of pain or painful nerve or muscle problems. I have been able to go up to three days with nothing except for the Soma to sleep. I've never experienced addiction nor withdrawal symptoms because I do not take meds when I don't feel excessive pain. I'll never be pain-free, but I am scared of addiction, so I wait until the pain is at level 8,9, or 10 out of  worst =10. If you are experiencing chills/sweats when not taking the OXY.....***YOU ARE ADDICTED/DEPENDENT ON THE DRUG***....
    Tell you doctor about the withdrawal symptoms and be prepared to change to hydrocodone or another nsrcotic pain medication, if you want to break the addiction cycle you are in. 
  • advertisement
  • robinflrrobinfl Merritt Island FLPosts: 42
    edited 09/25/2017 - 7:21 PM

    Finally weaned off all pain pills. Quack doctor had me on OXY for four months awaiting surgery approval. I heard on Dr Phil today NEVER take OXY more than 2 weeks. I stoped going to doctor who kept giving me more QXY. Switched to Hydrocodone and weaned myself off 5 mg every week. Took months.

    Now in pain again (need another surgery on C4/5/6 and I only use ice and turmeric. It gets bad but I can't handle those horrible withdraws again. 

  • Lots of liquid for me

    William Garza
    Spine-Health Mod
    erator

    Welcome to Spine-Health

advertisement
Sign In or Register to comment.